How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Dog Veterinary
Satisfied Customers: 29979
Experience:  UC Davis graduate, emphasis in dermatology, internal medicine, pain management
14008320
Type Your Dog Veterinary Question Here...
Dr. Andy is online now
A new question is answered every 9 seconds

My dog ate grass a couple I days ago and blow has been

Customer Question

My dog ate grass a couple I days ago and blow has been experiencing fatigue, won't eat and has episode of shivers
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Andy replied 1 year ago.

Hello,

Very sorry to hear how Chiris is feeling. I will wait for your reply to ensure we are connected.

Dr. Andy

Customer: replied 1 year ago.
Any idea on what it could be?? He's not vomiting or has diarrhea
Expert:  Dr. Andy replied 1 year ago.

Hello,

Well, tough question.

Eating grass, in itself, would suggest there is some degree of stomach upset. So, possible causes could include:

- Dietary indiscretion (eating something you do not know about)
- Stomach or intestinal foreign body
- Something that was given to them (new food, new treat, human food)
- Intestinal parasitism (not just the worms, but the microscopic bugs like Giardia and Coccidia). They can cause vomiting also, not just diarrhea
- Toxin exposure would be less likely, unless you have reason to suspect exposure to a chemical.

Episodes of shivers:

That is a very real concern to suggest bad nausea and possible abdominal pain. If any type of shivering or tremoring persists, you really will want not consider an ER vet visit.

Possible testing may include abdominal x-rays to look for any foreign material ingestion.

To help settle the stomach you could give a 1/4 tablet of Pepcid A.C. 10mg antacid, or a ½ tsp of pepto-bismol.

Even if no vomiting or diarrhea, currently, still a seirous concern.

Dr. Andy